Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sensitivity in the ear post ear wax removal?

Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1422 Questions

default
Posted on Wed, 12 Oct 2016 in Ear, Nose and Throat Problems
Question: Hello, I am afraid I have hypercusis. I went to an EMT as I had inflammation and itchingness in my ear. The doctor removed the wax (even though there wasn't A LOT). He said I had a lot of debris in my ear and it was inflamed. I touched the inside of my inner ear with a cotton swab and it really hurts, I feel such pressure, it feels so inflamed. It feels better when I put solutions in my ear, but ever since this inflammation, I have increased sensitivity in the inflamed ear. Increased sensitivity to music or everyday sounds sometimes. The doctors put a hearing device in my ear to test my hearings, everything was fine, but for some reason their device's receipt showed the fact that I had damage to some hair cells, (when I think this was really just the reaction of inflammation). They made me getting a hearing test done ASAP, I had a hearing test done at the doctor's. They said I have no hearing loss as my score was 100% and said the damaged hair cells could be an error of the device. The pain has now gone down my jaw slightly, making it feel sore. Not sure why my ear is so sensitive to everyday noises. Is this the result of my inner ear being infected or inflamed? Will this be cured? I have 100% hearing and the doctor said I have no hearing loss, so not sure why I have the sensitivity.
doctor
Answered by Dr. Prasanna Heijebu 8 hours later
Brief Answer:
Please provide further information

Detailed Answer:
Hello Madam.

I can certainly understand your concern.

Your symptoms largely point to possible middle ear damage.

The possibility of hair cell damage is unlikely as the hearing tests are normal.

Baded on your symptoms, a short course of steroids and antiviral medication may help.

A repetition of hearing tests may prove helpful.

Before guiding you further, I would like to know if you are experiencing any of the following symptoms along with hyperacusis ?

1.Weakness of closure of eye ?

2.Dryness of eye ?

3.Taste disturbance s ?

4.Blurring of vision ?

Once I receive your answers I will guide you further.

Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Prasanna Heijebu 3 hours later
Hi! Thank you, That's what I believe. I don't believe I can have hair cell damage if my hearing is 100% on the hearing test. I do feel it is middle ear damage as when I putt a cotton swab in my ear it is very inflamed and hurts! I am mot expericing any of the symptoms you've listed. Do you think this could be an infection I'm experiencing. I am afraid it's hypercausis. Do you believe what I'm dealing with is hypercausis? I started experiencing sensitivity as my ear was inflammed. The doctor said it was a debris build up, but no blurred vision or any sort. But I feel very naseaous, dizzy and tired. My jaw sometmes feel sore and the glands behind my ears do feel sore too!
doctor
Answered by Dr. Prasanna Heijebu 12 hours later
Brief Answer:
Possible ear infection

Detailed Answer:
Hello Madam

You possibly seem to experience hyperalgesia (heightened sensitive to pain) rather than hyperacusis( intolerance to loud sounds).

You possibly seem to have infection of the external and middle ear cleft.

A short course of antibiotics will help to improve your symptoms to a large extent.

I generally prescribe oral pills of AUGMENTIN 625 mg ,one pill twice a day for 1 week along with Oral pills of Pantoprazole/Domperidone once daily on empty stomach for 2 weeks .

Please check with your physician if he shares my view and if can prescribe these pills to you.

Post your further questions if any.
Thank you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,   ,  

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...